[A boy with cyclic vomiting and an alleged furosemide allergy on the basis of a subpelvic stenosis]
until further notice
SourceNederlands Tijdschrift voor Geneeskunde, 152, 5, (2008), pp. 275-7
Article / Letter to editor
Display more detailsDisplay less details
Paediatrics - OUD tm 2017
Nederlands Tijdschrift voor Geneeskunde
SubjectIGMD 9: Renal disorder; UMCN 5.4: Renal disorders
An 8-year-old boy, known with a Diamond-Blackfan anaemia, was admitted to the hospital because of frequent vomiting since 3 days and loin pain. In previous years, he had been admitted several times for the same complaints but no cause had been identified. Ultrasound examination of the abdomen performed at admittance showed dilatation of the left renal pelvis. A renal scintigraphy was discussed with the mother, and she refused the injection of furosemide, because her son was allegedly allergic to furosemide: previous furosemide treatments during blood transfusions for his anaemia had always resulted in stomach-ache and vomiting, which may be attributed, however, to an acute dilatation of the renal pelvis due to the diuretic effect of furosemide. Scintigraphy without furosemide showed a significant obstruction and asymmetric renal function, so a pyeloplasty was performed after which he has been symptom-free. In patients with cyclic vomiting, an intermittent uretero-pelvic junction obstruction should be considered and can only be ruled out when ultrasound during the complaints and renal scintigraphy under adequate hydration and after furosemide are normal.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.